Has anyone one here experience night terrors with their thyroid condition? About 1.5 years ago when my thyroid got really bad about 1-2x a month i would wake up in the middle of the night and be half awake half asleep and start screaming and crying and have no idea what was going on, my boyfriend would have to hold me for 2-5 minutes, then I would be like " i have to pee", or "I need a drink" then I would go back to bed. I had little memory of it the next day.
Since I have had my thyroid semi regulated the night terror's stopped, until last night
Just want to see if anyone else has similar symptoms.
I've never had night terrors, but I get really bizarre dreams and nightmares since I went hyperthyroid. I'm hoping it goes away now that I've had surgery. I'm curious to see if anyone else has experienced night terrors or nightmares as well.
Thanks so much for starting this thread. I've suffered with vivid dreams and nightmares, terrors ever since I started with this thing last year. And although I've tormented everyone here with hundreds of questions, I've been too embarrassed to ask about this aspect. I will follow your post closely and look forward to see what other people have to say. Once again, thanks for bringing it up.
Before I got diagnosed with hypothyroid I thought I was going crazy, the night terrors were so bad. I would wake up and be competely out of it. Sometimes I didnt know where I was, who I was or the name of my boyfriend sleeping beside me. It usually take 1 or more minutes for me to snap out of it, but my boyfriend has to wrap his arms around me so I dont jump out of bed and hurt myself. My dreams are also very vivid as well and I always wake up suddenly and my heart is going at about 130bpm and take a while to go back to normal.
My vitamin b12 is also a little off, which causes some problems in the brain department as well I am told. Hopefully it gets better for us all soon.
I used to get them every night. They were totally scary and extremely draining. I was put on medication which didn't work by a psychiatrist who thought I was suffering anxiety (which I wasn't) Years later found out it was my thyroid not my brain playing up! Being hypo can really stuff up the brain chemicals. Hopefully your medication will ease it all out and you will feel better.
When my daughter was 7-8yrs old she'd get them from the generic form of albuterol used for her asthma in the nebulizer; when we used the name-brand Proventil I believe it was she was find .. could be reaction to dosing and/or med ?
Yep, me too. I've been on thyroid meds for over a year now. I 've been having nightmares as well. My dr checked my levels and said they were fine. I have noticed too that I have been waking up after 4 hrs of sleep, sometimes gasping for air. Anxiety, sleeplessness and weight gain/ hair loss and constipation more than ever now. My dr is refering my to a speacilist. My vision and spelling are getting worse. Seems like I am regressing back to when my thyroid stopped working....weird! I'm winging myself off this med and now going thur a Liver cleanz/colon cleanz. I also I'm on Trace Mineral Drops and ChlorOxygen. I will start on Natural Thyroid Support plus a Full Spectrum Mulitvitamin after my cleanz and drops are over, that will be in two weeks. I'll let you know what happens. God bless!
With those symptoms I'd be suspicious that your levels of the actual, biologically active thyroid hormones (free T3 and free T4, not total T3 and total T4) are too low in the range and your meds need to be revised. If you have test results for FT3 and FT4 and TSH, please post results and reference ranges so that members can assess and advise. If you have not been tested for anything other than TSH that is unacceptable. TSH is a pituitary hormone that is affected by so many variables that it is totally inadequate as a diagnostic by which to dose a thyroid patient.
In my opinion the best way to treat a thyroid patient is to test and adjust FT3 and FT4 with meds as necessary to relieve symptoms, without being constrained by resultant TSH levels. Symptom relief should be all important, not TSH level. Many of our members report that symptom relief for them required that FT3 was adjusted to the upper part of its range and FT4 adjusted to at least midpoint of its range.
If you haven't been tested for FT3 and FT4, then you should do that first thing. If the doctor resists testing for FT3 and FT4, then just insist on it and don't take no for an answer. You are the customer.
Here is a good link about this subject area, written by a doctor.
2 years ago I posted my comment in response to the original post, and 2 years later I can safely say the night terrors have returned. Cause? Stress and being hypo. Two years ago I was stressed and hyper, and no night terrors at all. Interesting isn't it, how the brain works.
Hi , I always had night terrors but with a thyroid condition made mine 10 times worst because of Anxiety , stress and not sleeping very good (hyper thyroid i had ) i would jump out my bed scared and my heart would be pounding , really didnt understand why , was awful , now iam underactive i havent jumped out of bed once, anxiety is gone and iam sleeping alot better now the night terrors are gone :):) so strange , hope they dont come back lol
Hope you feel better 2 x
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.